View Full Version : chemicals
11-29-2008, 01:54 AM
long time no speak.
just wondering has anyone had flare up dew to chemical exposure?
I used to own a business where I was involved in the field of smallarms research and development, and I was in contact with some really nasty chemicals on a daily basis for many years. My mother has SLE, and I was diagnosed with it as well back in 2004. I believe Lupus to be partially inherited, but I also believe, in my case, that my chemical exposure was a contributing factor also.
I worked with stuff like MEK, sodium hydroxide which is highly corrosive, and a bunch of other various solvents as well as heavy metals. I always wore top of the line protective gear, but no matter how careful you are, after 15 years of being around the stuff every day you are going to get some exposure. Today, if I get any sort of solvent on my hands, I will have a flare big time. Also, if I spill gasoline on my hands when I fill up, I'll have a flare.
Another problem I have is with gel type deodorants. If I use any sort of "clear gel" stuff I'll break out in a terrible rash under, and on my arms and chest. The solid white type of deodorant doesn't bother me, so that's what I use now. Ain't Lupus fun!
12-09-2008, 09:52 PM
Thanks for your input Rob, when you first stared out with your business did you break out straight away or did it slowly get worse over years, when i started at my job no chemicals affetced me as well as the uv lights we use to cure our job, but over time reaction appeared and now are quite common and appear to be more intense the more i am exposed, to the point where if i get in contact with some my skin will blister and burn.and i still feel the lights we use to cure are a major contibuter to my flares, but doctors, work place doctors etc still say it is not, i personally feel money has been slipped under the table for them to say that if you know what i mean, (cant be proven) proof and timing of flare ups after uv curing is run are to close to for other things to cause these flares.